Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 66, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 22, 2020, 2:41 PM CDT for 4 counties in Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2020, 2:41 PM CDT (19:41 UTC)
- Expired
- Jun 22, 2020, 3:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Christian County, IL, Logan County, IL, Macon County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 36 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
317
WUUS53 KILX 221941
SVRILX
ILC021-107-115-167-222030-
/O.NEW.KILX.SV.W.0066.200622T1941Z-200622T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
241 PM CDT Mon Jun 22 2020
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southeastern Logan County in central Illinois...
North central Christian County in central Illinois...
East central Sangamon County in central Illinois...
Western Macon County in central Illinois...
* Until 330 PM CDT.
* At 241 PM CDT, a severe thunderstorm was located near Harristown,
or 10 miles southwest of Decatur, moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Decatur, Forsyth, Maroa, Mount Pulaski, Harristown, Warrensburg,
Macon, Illiopolis, Niantic, Mount Auburn, Latham, Boody and Elwin.
This includes Interstate 72 between mile markers 120 and 142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3971 8899 3973 8930 4004 8933 4005 8913
4005 8891
TIME...MOT...LOC 1941Z 179DEG 17KT 3979 8911
HAIL...1.00IN
WIND...60MPH
$$
253 follow-up statements
610
WWUS53 KILX 222003
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
303 PM CDT Mon Jun 22 2020
ILC021-222013-
/O.CAN.KILX.SV.W.0066.000000T0000Z-200622T2030Z/
Christian-
303 PM CDT Mon Jun 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHRISTIAN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Illinois.
LAT...LON 3981 8902 3981 8922 3982 8924 3981 8926
3981 8931 4004 8933 4005 8914 4005 8891
TIME...MOT...LOC 2003Z 178DEG 15KT 3988 8911
$$
ILC107-115-167-222030-
/O.CON.KILX.SV.W.0066.000000T0000Z-200622T2030Z/
Logan-Sangamon-Macon-
303 PM CDT Mon Jun 22 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN LOGAN...EAST CENTRAL SANGAMON AND NORTHWESTERN MACON
COUNTIES...
At 303 PM CDT, a severe thunderstorm was located near Niantic, or 9
miles west of Decatur, moving north at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Decatur, Forsyth, Maroa, Mount Pulaski, Harristown, Warrensburg,
Illiopolis, Niantic and Latham.
This includes Interstate 72 between mile markers 120 and 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3981 8902 3981 8922 3982 8924 3981 8926
3981 8931 4004 8933 4005 8914 4005 8891
TIME...MOT...LOC 2003Z 178DEG 15KT 3988 8911
HAIL...<.75IN
WIND...60MPH
$$
25714
WWUS53 KILX 222020
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
320 PM CDT Mon Jun 22 2020
ILC107-115-167-222030-
/O.CON.KILX.SV.W.0066.000000T0000Z-200622T2030Z/
Logan-Sangamon-Macon-
320 PM CDT Mon Jun 22 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN LOGAN...EASTERN SANGAMON AND NORTHWESTERN MACON
COUNTIES...
At 319 PM CDT, a severe thunderstorm was located near Latham, or 13
miles southwest of Clinton, moving north at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mount Pulaski and Latham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3993 8907 3984 8931 4000 8933 4005 8914
4005 8907
TIME...MOT...LOC 2019Z 173DEG 23KT 4001 8914
HAIL...<.75IN
WIND...60MPH
$$
25033
WWUS53 KILX 222029
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
329 PM CDT Mon Jun 22 2020
ILC107-115-167-222039-
/O.EXP.KILX.SV.W.0066.000000T0000Z-200622T2030Z/
Logan-Sangamon-Macon-
329 PM CDT Mon Jun 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN...EASTERN
SANGAMON AND NORTHWESTERN MACON COUNTIES WILL EXPIRE AT 330 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Illinois.
LAT...LON 3993 8907 3984 8931 4000 8933 4005 8914
4005 8907
TIME...MOT...LOC 2029Z 179DEG 17KT 4005 8914
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:54 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 22, 12:54 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1254 PM CDT Mon Jun 22 2020 .SYNOPSIS... Issued at 1110 AM CDT Mon Jun 22 2020 Scattered thunderstorms are possible this afternoon and evening, as a cold front moves into the area. Locally heavy rain, gusty winds, and dangerous lightning area possible. Dry weather is expected for Tuesday and Wednesday, along with cooler and less humid conditions. && .UPDATE... Issued at 1110 AM CDT Mon Jun 22 2020 Upper trof was pushing into IA/MO late this morning with several shortwaves noted on water vapor imagery. At the surface, 1009 mb low pressure was analyzed along the front in northwest MO. Outflow from an earlier thunderstorm complex which grazed the far northwest CWA had pushed near a Danville to St. Louis line at 11 am. This will likely be a focus for isolated/scattered thunderstorm development through early afternoon. Beyond that we expect to see an overall increase in thunderstorm coverage by mid to late afternoon, as forcing increases ahead of the wave and front to the west. Modest shear and mid level lapse rates will promote some stronger storms, with pulse downburst wind gusts being the main severe threat. Slow storm motion and an increasing PW airmass (1.8-1.9" by 00z) will lead to a locally heavy rain threat with the stronger storms, capable of dumping a couple inches of rain in less than one hour. Raised highs a few degrees into the upper 80s except mid 80s northwest of the IL River. With dewpoints near 70F, peak afternoon heat indices will reach 90-95. && .SHORT TERM...(Today and tonight) ISSUED AT 311 AM CDT Mon Jun 22 2020 Starting the morning off dry across central and southeast Illinois, although some light patchy fog has begun to develop across southeast Illinois this morning. This should spread across southeastern Illinois and some locations in eastern Illinois, as current reports indicate much of Indiana under patchy fog. This is due to the clear skies, and abundant sfc moisture evaporating, and is expected to burn off quickly after sunrise. Looking at radar trends over the past few hours, watching a developing cluster of storms in northern MO and south central IA. These continue a slow ene progression, and should track across the Mississippi through the morning. Some of this storms are expected to clip portions of the CWA, mainly ne of the IL River Valley. Model depiction has this line lifting into northern IL through the morning, holding dry conditions in place throughout much of the coverage area. As the cold front begins to approach the Midwest this afternoon, expecting shower and storm activity to ramp up and overspread the region. A Marginal Risk for severe storms covers the entire ILX CWA today, with the main threats being wind damage and hail. With saturated soils, and the numerous areas of water lingering from the past couple of days, some flooding could occur today with storms. This system will finally push through the region tonight, bringing cooler air to the region, along with drier conditions. .LONG TERM...(Tuesday through Sunday) ISSUED AT 311 AM CDT Mon Jun 22 2020 With the cooler air filtering in, highs are only forecast in the upper 70s to low 80s Tuesday and Wednesday. Also expecting lower Td values, which will bring relief in terms of atmospheric moisture across the region. Unfortunately, the Low pressure system in the upper levels does not quickly exit the area behind fropa. The sfc Low will lift through the lower Great Lakes region into eastern Canada by Wednesday morning, however with the cyclonic rotation, light moisture could be ushered through the upper Midwest into the local area Tuesday afternoon. This could bring light drizzle or showers to the region, mainly along and northeast of I-74. This pattern will also hold clouds overhead of the region, aiding the cooler temperatures around the Midwest through mid-week. Warmer conditions begin to return during the second half of the work week. Again with the continuation of weak upper level cyclonic pattern flow, as the Low slides ne, chances for light precip will linger into the second half of the week. These chances will be limited, however cannot rule out the possibility. High pressure tries to ridge into se US late week, but will be over- powered by the flattening pattern due to another approaching Low pressure system from the western US. This looks to track through the central Plains next weekend, bringing another sfc Low through the upper Plains/Midwest. It appears the ridge will provide some directional movement of next weekend's precip...however this will need to be monitored for changes, which could bring more precip into the region with a southerly track. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1254 PM CDT Mon Jun 22 2020 A couple of boundaries will be the focus for convective development in central and eastern IL this afternoon through the evening. A weak outflow boundary from early morning t-storms extended from just east of Taylorville toward KCMI-KIKK. Isolated showers and t-storms have already developed along this boundary, and will continue to do so as the atmosphere continues to become more unstable early this afternoon. In addition, low pressure in southeast IA was along a front that extended from eastern Iowa through central MO. This front will advance toward central IL early this evening, and into eastern IL by late evening. This will be the main focusing mechanism for t-storms and periodic MVFR conditions, mainly due to lower visibility in moderate/heavy showers. Transitioned all of the t-storms out of central IL between 02-04z, and in eastern IL by 06z. Should see some lingering showers behind the front, along with MVFR ceilings after 06z. Increasing subsidence behind the front and increasing northwest winds after daybreak should break up the ceilings and return conditions to VFR levels. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...25 SYNOPSIS...25 SHORT TERM...Baker LONG TERM...Baker AVIATION...Miller
Hazardous weather outlook, Jun 22, 12:01 PM CDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1201 PM CDT Mon Jun 22 2020 ILZ027>031-036>038-040>057-061-231715- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox- Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria- Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 1201 PM CDT Mon Jun 22 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms will affect the area this afternoon and evening. Some of the storms could be severe, with damaging winds and hail the main threats. Very heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Periodic thunderstorms are possible Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and this evening. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ062-063-066>068-071>073-231715- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 1201 PM CDT Mon Jun 22 2020 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms will affect the area this afternoon and tonight. Some of the storms could be strong to severe this afternoon and this evening, with strong winds and hail the main threats. Very heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Periodic thunderstorms are possible Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and this evening. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. 25
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:43 PM CDT | Special Weather Statement | ILX | Champaign | 32 min |
| Jun 22, 6:00 AM CDT | Special Weather Statement | ILX | Knox | 60 min |
| Jun 22, 3:27 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 50 min |
| Jun 22, 3:39 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 51 min |
| Jun 22, 4:34 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 41 min |
| Jun 22, 4:40 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 50 min |
| Jun 22, 5:08 PM CDT | Special Weather Statement | ILX | Fulton | 52 min |
| Jun 22, 5:23 PM CDT | Flash Flood Warning | ILX | Christian, Macon | 5 hr |
| Jun 22, 6:15 PM CDT | Flash Flood Warning | ILX | Champaign, Piatt | 3 hr |
| Jun 22, 6:26 PM CDT | Flash Flood Warning | ILX | Marshall, Peoria, Woodford | 3 hr |
| Jun 22, 6:37 PM CDT | Special Weather Statement | ILX | Coles, Douglas | 23 min |
| Jun 22, 6:50 PM CDT | Flash Flood Warning | ILX | Coles, Moultrie, Shelby | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.